Advertisement

Journal of Theoretical Probability

, Volume 31, Issue 3, pp 1606–1624 | Cite as

Large Deviations of the Threshold Estimator of Integrated (Co-)Volatility Vector in the Presence of Jumps

  • Hacène Djellout
  • Hui Jiang
Article

Abstract

Recently considerable interest has been paid to the estimation problem of the realized volatility and covolatility by using high-frequency data of financial price processes in financial econometrics. Threshold estimation is one of the useful techniques in the inference for jump-type stochastic processes from discrete observations. In this paper, we adopt the threshold estimator introduced by Mancini (Scand Actuar J 1:42–52, 2004) where only the variations under a given threshold function are taken into account. The purpose of this work is to investigate large and moderate deviations for the threshold estimator of the integrated variance–covariance vector. This paper is an extension of the previous work in Djellout et al. (Stoch Process Appl 1–35, 2017), where the problem has been studied in the absence of a jump component. We will use the approximation lemma to prove large and moderate deviations results. As the reader can expect, we obtain the same results as in the case without jump.

Keywords

Moderate deviation principle Large deviation principle Diffusion Discrete-time observation Quadratic variation Realized volatility Lévy process Threshold estimator Poisson jumps 

Mathematics Subject Classification (2010)

60F10 62J05 60J05 

References

  1. 1.
    Aït-Sahalia, Y.: Disentangling diffusion from jumps. J. Financ. Econ. 74, 487–528 (2004)CrossRefGoogle Scholar
  2. 2.
    Aït-Sahalia, Y., Jacod, J.: Estimating the degree of activity of jumps in high frequency data. Ann. Stat. 37(5A), 2202–2244 (2009)MathSciNetCrossRefMATHGoogle Scholar
  3. 3.
    Aït-Sahalia, Y., Jacod, J.: Testing for jumps in a discretely observed process. Ann. Stat. 37(1), 184–222 (2009)MathSciNetCrossRefMATHGoogle Scholar
  4. 4.
    Aït-Sahalia, Y., Jacod, J.: High Frequency Financial Econometrics. Princeton University Press, Princeton (2014)CrossRefMATHGoogle Scholar
  5. 5.
    Dembo, A., Zeitouni, O.: Large Deviations Techniques and Applications, 2nd edn. Springer, New York (1998)CrossRefMATHGoogle Scholar
  6. 6.
    Djellout, H., Guillin, A., Samoura, Y.: Estimation of the realized (co-)volatility vector: large deviations approach. Stoch. Process. Appl. (2017). doi: 10.1016/j.spa.2017.01.006
  7. 7.
    Djellout, H., Guillin, A., Wu, L.: Large and moderate deviations for estimators of quadratic variational processes of diffusions. Stat. Inference Stoch. Process. 2, 195–225 (1999)MathSciNetCrossRefMATHGoogle Scholar
  8. 8.
    Djellout, H., Samoura, Y.: Large and moderate deviations of realized covolatility. Stat. Probab. Lett. 86, 30–37 (2014)MathSciNetCrossRefMATHGoogle Scholar
  9. 9.
    Figueroa-López, J.E., Nisen, J.: Optimally thresholded realized power variations for Lévy jump diffusion models. Stoch. Process. Appl. 123(7), 2648–2677 (2013)CrossRefMATHGoogle Scholar
  10. 10.
    Gobbi, F., Mancini, C.: Estimating the diffusion part of the covariation between two volatility models with jumps of Lévy type. In: Applied and industrial mathematics in Italy II, vol. 75 of Series Advanced in Mathematical and Applied Science, pp. 399–409. World Sci. Publ., Hackensack (2007)Google Scholar
  11. 11.
    Jiang, H.: Moderate deviations for estimators of quadratic variational process of diffusion with compound poisson. Stat. Probab. Lett. 80(17–18), 1297–1305 (2010)MathSciNetMATHGoogle Scholar
  12. 12.
    Kanaya, S., Otsu, T.: Large deviations of realized volatility. Stoch. Process. Appl. 122(2), 546–581 (2012)MathSciNetCrossRefMATHGoogle Scholar
  13. 13.
    Mancini, C.: Estimation of the characteristics of the jumps of a general Poisson-diffusion model. Scand. Actuar. J. 1, 42–52 (2004)MathSciNetCrossRefMATHGoogle Scholar
  14. 14.
    Mancini, C.: Large deviation principle for an estimator of the diffusion coefficient in a jump-diffusion process. Stat. Probab. Lett. 78(7), 869–879 (2008)MathSciNetCrossRefMATHGoogle Scholar
  15. 15.
    Mancini, C.: Non-parametric threshold estimation for models with stochastic diffusion coefficient and jumps. Scand. J. Stat. Theory Appl. 36(2), 270–296 (2009)MathSciNetCrossRefMATHGoogle Scholar
  16. 16.
    Mancini, C., Gobbi, F.: Identifying the brownian covariation from the co-jumps given discrete observations. Econom. Theory 28(2), 249–273 (2012)MathSciNetCrossRefMATHGoogle Scholar
  17. 17.
    Ogihara, T., Yoshida, N.: Quasi-likelihood analysis for the stochastic differential equation with jumps. Stat. Inference Stoch. Process. 14(3), 189–229 (2011)MathSciNetCrossRefMATHGoogle Scholar
  18. 18.
    Podolskij, M., Vetter, M.: Estimation of volatility functionals in the simultaneous presence of microstructure noise and jumps. Bernoulli 15(3), 634–658 (2009)MathSciNetCrossRefMATHGoogle Scholar
  19. 19.
    Shimizu, Y.: Functional estimation for Lévy measures of semimartingales with Poissonian jumps. J. Multivar. Anal. 100(6), 1073–1092 (2009)CrossRefMATHGoogle Scholar
  20. 20.
    Shimizu, Y.: Threshold estimation for jump-type stochastic processes from discrete observations. Proc. Inst. Stat. Math. 57(1), 97–118 (2009)MathSciNetGoogle Scholar
  21. 21.
    Shimizu, Y., Yoshida, N.: Estimation of parameters for diffusion processes with jumps from discrete observations. Stat. Inference Stoch. Process. 9(3), 227–277 (2006)MathSciNetCrossRefMATHGoogle Scholar

Copyright information

© Springer Science+Business Media New York 2017

Authors and Affiliations

  1. 1.Laboratoire de Mathématiques, CNRS UMR 6620Université Blaise PascalAubire CedexFrance
  2. 2.Department of MathematicsNanjing University of Aeronautics and AstronauticsNanjingChina

Personalised recommendations